MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD BALL SOCKET SWIVEL ADAPTOR; SKULL PINS

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD BALL SOCKET SWIVEL ADAPTOR; SKULL PINS
Catalog Number A1064
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This report is 3 of 3 linked to mfg report numbers: 3004608878-2024-00039, 3004608878-2024-00040.A facility reported that there was an issue (movement) with the mayfield ball socket swivel adaptor (a1064) during craniotomy surgery.The patient was already under anesthesia when the dysfunction was observed; however, there was no consequences/impact for the patient.The surgery was finalized using a replacement unit with approximately 5 to 10 minutes increased surgery time (time to find another skull clamp).The only biographic information received is that the patient was an adult.
 
Additional Manufacturer Narrative
The mayfield ball socket swivel adaptor (a1064) was returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - the inspection of the ball swivel adaptor showed that the ball joint cannot be rotated smoothly.The swivel ball holder was disassembled, and there was residue build-up inside of the assembly.The assembly required cleaning, some small internal parts must be replaced preventively, and the retaining rings and the nylon washers which hold both torque screws needed to be replaced.To resolve all issues, the assembly was cleaned and some small parts like washers and retaining rings were replaced.The ball joint can now move freely, and a successful function test was completed on the unit.Root cause - the complaint is confirmed via inspection of the unit.The assembly required cleaning and replacement of worn internal parts.Probable root cause is routine use and wear.Additionally, improper, or suboptimal placement of the skull clamp can contribute to slippage/movement of the patient.No further investigation is required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
MAYFIELD BALL SOCKET SWIVEL ADAPTOR
Common Device Name
SKULL PINS
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key18994946
Report Number3004608878-2024-00041
Device Sequence Number11512396
Product Code FWZ
UDI-Device Identifier10381780267591
UDI-Public10381780267591
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA1064
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/06/2024
Supplement Date Received by Manufacturer05/14/2024
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
A1059 MAYFIELD MODIFIED SKULL CLAMP.; A2101 MAYFIELD ULTRA BASE UNIT.
Patient SexUnknown